Approximate Roots of Flügge’s Characteristic Equation for the Closed Cylindrical Shell

[+] Author and Article Information
J. R. Colbourne

Department of Mechanical Engineering, University of Alberta, Edmonton, Canada

J. Appl. Mech 36(2), 352-355 (Jun 01, 1969) (4 pages) doi:10.1115/1.3564649 History: Received July 11, 1968; Online September 14, 2011


Two approximate solutions are given for Flügge’s closed cylindrical shell characteristic equation, valid for the lower and higher harmonics, respectively. It is shown that as the harmonic number increases, the roots of Donnell’s characteristic equation do not behave asymptotically like those of the Flügge equation.

Copyright © 1969 by ASME
Topics: Pipes , Equations
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In